Hail, Cheyenne
- When
- June 8, 5:15 PM MST
- Where
- Cheyenne County, 13 mi NW of St Francis
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.900, -101.967
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 8, 2:25 PM MST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 325 PM MDT TUE JUN 8 2004 .DISCUSSION...BIGGEST CHALLENGE IS EXTENT AND SEVERITY OF THUNDERSTORMS TONIGHT...WED NIGHT AND THU AFTERNOON AND NIGHT. AS THE UPPER RIDGE MOVES SLOWLY TO THE NORTHEAST AND THE DEEP UPPER LOW OVER SOUTHERN OREGON SIMULTANEOUSLY SWINGS SOUTHEAST THEN EAST OVER THE NEXT THREE DAYS...SEVERE WEATHER LOOKS TO INCREASE CONSIDERABLY AND BE THE CHALLENGE. A SHORTWAVE MOVING NE ACROSS THE TRISTATE AREA THIS EVENING WILL USHER IN SOME SLIGHTLY COLDER AIR AT 70H AND 50H TO REPLACE THE VERY WARM AIR OF THE LAST TWO DAYS. AT THE SAME TIME MODELS SHOW VERY RICH AIR IN THE LOWER LEVELS WITH CONTINUES TO MOVE NORTH AND NORTHWEST FROM THE WEST GULF AREA INTO THE AREA. THIS IS EVIDENT BY A STRONG THETAE RIDGE AT 85H ACROSS THE WESTERN TWO-THIRDS OF THE TRISTATE REGION. FINALLY SEVERAL SHORTWAVES EMERGE OUT OF THE LONG WAVE TROUGH APPROACHING SLOWLY FROM THE WEST THROUGH THU. THE RESULT IS AN UNSTABLE SITUATION BOTH TONIGHT AND WED NIGHT. CURRENTLY BOTH A TORNADO WATCH HAS BEEN ISSUED WHICH INCLUDES EXTREME SOUTHWEST NEB...AND A SEVERE THUNDERSTORM WATCH WHICH INCLUDES FAR E CO HAVE JUST BEEN ISSUED. BY THU...AS THE AXIS OF THE UPPER TROUGH TO THE WEST MOVES EAST ACROSS CO...A DRY TONGUE FROM THE SOUTHWEST MOVES INTO THE AREA. THIS APPEARS TO SETUP A DRYLINE DURING THE DAY WHICH MOVES SLOWLY TO THE EAST. THIS AS A FOCUS...COMBINED WITH MAX DAY HEATING...LOTS OF LOW LEVEL MOISTURE AND UPPER DYNAMICS SUPPORT SHOULD LEAD TO A STORMY AFTERNOON AND NIGHT. AS THIS SYSTEM MOVES EAST OF THE AREA ON FRIDAY IT IS FOLLOWED BY SLIGHTLY DRIER AND SOMEWHAT MILDER TEMPERAUTURS. FRI IS DRY WITH A MINOR RIDGE MOVING ACROSS. SAT ANOTHER SHORTWAVE RETURNS WITH A REBOUND OF TEMPERATURES INTO THE UPPER 80S OR LOWER 90S. ALSO MODELS SHOWING A POTENTIAL DRYLINE PASSAGE WITH SCATTERED THUNDERSTORMS. SAT NIGHT A COLD FRONT MOVES SOUTH ACROSS THE AREA AS A HIGH PRESSURE SYSTEM MOVES ESE OUT OF CANADA. THIS BRINGS A COOL AND CLOUDY DAY TO THE REGION ON SUN WITH HIGHS IN THE 70S. THERE IS A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS SUN WITH EASTERLY UPSLOPE WINDS. SLOW WARMUP ON MON AND TUE WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CONTINUING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && RJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1057 AM MDT TUE JUN 8 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 1057 AM MDT (1157 AM CDT) TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTH OF A LINE FROM MCCOOK TO GOODLAND TO KIT CARSON THIS AFTERNOON AND EVENING. A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER MOST OF THE AREA WHILE A COLD FRONT STALLS ACROSS THE NORTH AND WEST. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THIS SAME AREA....ALLOWING ISOLATED THUNDERSTORMS TO DEVELOP OVER EASTERN COLORADO...EXTREME SOUTHWEST NEBRASKA...AND EXTREME NORTHWEST KANSAS. ISOLATED LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT IN YUMA OR DUNDY COUNTIES WHERE THE BEST WIND SHEAR WILL EXIST. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. THESE THUNDERSTORMS WILL DIE OUT AFTER DARK WITH THE LOSS OF HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEATHER PATTERN WILL REMAIN UNCHANGED THROUGH THIS PERIOD...GIVING THE TRI STATE REGION A CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR ON WEDNESDAY AND THURSDAY WHEN STRONGER UPPER LEVEL STORM SYSTEMS WILL AFFECT THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED NORTH OF A LINE FROM MCCOOK TO GOODLAND TO KIT CARSON AFTER 3 PM MDT (4 PM CDT). BURKE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL BURLINGTON 39.31N 102.27W
06/08/2004 0.75 INCH KIT CARSON CO LAW ENFORCEMENT
&&
DLN/JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 20 N BENKELMAN 40.34N 101.53W
06/08/2004 0.75 INCH DUNDY NE PUBLIC
&&
DLN/JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
533 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 18 N BENKELMAN 40.31N 101.53W
06/08/2004 1.75 INCH DUNDY NE PUBLIC
&&
DLN/JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
548 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 20 N BENKELMAN 40.34N 101.53W
06/08/2004 0.88 INCH DUNDY NE PUBLIC
&&
DLN/JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL 3 N BETHUNE 39.35N 102.42W
06/08/2004 1.50 INCH KIT CARSON CO NWS EMPLOYEE
HAIL COVERING GROUND
&&
DLN/JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
612 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0601 AM HAIL 8 N BETHUNE 39.42N 102.42W
06/08/2004 0.75 INCH KIT CARSON CO NWS EMPLOYEE
&&
DLN/JDThe Goodland radar (KGLD), 64 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
6 inch tree limbs down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402865, 5402866, 5402867, 5402868.